Duloxetine

Hi all, Just wondered if anyone with sle has taken Duloxetine for depression, anxiety and pain? I've had sle now for 15years and have always tried to cope on my own. I am nearly 30 with 3 children, oldest 11 and youngest 15months. I worry a lot and now worried these may make me worse. As I've never bothered with taking depression tablets to help me. After taking 1 yesterday I felt they made me very shaky with heart palpitations and found I tossed and turned all night. Any views on these would be much appreciated x

9 Replies

oldestnewest
  • Hi Nikki

    It sounds like you have enough to cope with without lupus too!. I tried Deloxitene and found it a good painkiller but had to stop it as it gave me chest problems like you!. You might find it gets easier as your body gets used to it but I too had problems after just one pill!.

    Are you on any other treatment for lupus?. Hope I've helped and good luck. X

  • Hi misty, yes I am also taking prednisolone, azathiaprine calcichew D3 and hydroxychloroquin and had rituximab in 2012 wich really worked wonders for me. I have to go back to doctors for a review on the Duloxetine in 3-4weeks. I don't see my consultant at hospital now till June wich was ment to be there next week And was gonna see what he suggested Think I will give it a go thank you. I just want to make sure I can be strong for my children as there my everything, just feel I need a pick me up just hope I'm making the right decision. thank you again x

  • Hi Nikki

    Good luck with the duloxitene, hope it helps and you can take it. If you want to see your Rheumy earlier you can ring the clinic and ask to go on a cancellation list. It's worked for me!. Also, do they have a lupus nurse you could contact?. X

  • Duloxetine worked really well as a pick me up for five months. But it did nothing for the nerve pain it was intended for and made my mouth seriously dry - and I have Sjogrens so this wasn't good. Also my gastritis worsened on it.

    So I decided to stop by tapering off the lowest doses to nothing. My body and mind then went beserk, I was retching and manic with the worst headache - which caused blood tiny spots to form all over my face. So I read up (Cymbalta) and found that because serotonin is made in the gut - the gut feels you taking away this drug it has adapted to -the only way to get off it is to taper by emptying each capsule a minute bit more a day. It took me a month! Then came pneumonia which I feel I got from all the reflux/ gastritis and getting so weak and run down trying to get off this drug.

    But I have to say that Azathioprine gave me Pancreatitis so we are all different. However you only have to look my experience of Cymbalta up to read many thousands of similar stories. I don't want to put you off -but just to warn you of my experience because I wouldn't wish it on anyone else and it's very common. An effective mood enhancer for many until/ unless you try to stop it.

  • Hi twitchytoes i've been given 60mg and have taken my second one this morning and already my heart is pulsating so fast wich I'm now thinking may not be good for my high blood pressure. Would it be safe to not take anymore? Ive tried to get another appointment at doctors but already there out of appointments today so will try again tomorrow.. thank you x

  • It's entirely between you and your GP Nikki. I just told you my own experience of this drug because you asked for people's experiences here. My friend was about to put on it for neuropathic pain and she asked me and I told what I have told you. She looked it up on the internet and read very long threads about the problems people had trying to get off it, legal cases etc. She then found out it was harmful to those with low sodium as she has with her Addison's so she didn't take it and told off the gp for prescribing for to her!

    As far as I know it works very well for anxiety/ low mood for many and they don't need to come off it. Don't know about BP - mine is always high and my heart often races for other reasons. You might just be anxious about the new drug?

    Starting a new medication is always a thought - but my experience of Duloxetine was terrible and my doctors were very reluctant to help or acknowledge this problem because they wanted me to stay on it - even though it was drying my mouth out, worsening my gastritis and doing zilch for the neuropathic pain. They just wanted to raise the dosage not have me come off it. We have to factor in what the drug is for and whether or not the price is too high to risk ior not. I would say that it depends how low you are as you are being prescribed it for low mood. There might be more effective options. My gp said he wouldn't prescribe it for this purpose for me.

    You could organise a phone consultation with your gp but maybe try a lower dose and work slowly up if it's making your heart race?

  • Hi Nikki - go back to your Doc asap and get an alternative. I have taken Sertraline for 6 months and it is working well. Good luck but do not suffer - go to your Doc. X

  • Hi Nikki,Ive been taking Duloxetine for several months after trying numerous other meds for anxiety and depression.

    Duloxetine ,I find worked the best for me,I did get a dry mouth and lack of appetite plus constipation but these side affects subsided.

    I

  • Yes! My rheumatologist prescribed duloxetine for me some years back, -- when I was not depressed -- for pain . For about 18 months I was on a subclinical dose (30mg), but then I became depressed, & they increased it to 60mg. I've been on this for several years now, and it really is effective.

    I still need to take hydroxychloroquine, but my NSAID use is now reduced to 'occasional' --when I'm in flare.

    Do ask, and insist. For me, anyway, it's been a real help.

You may also like...